Can long term AP use damage dopamine receptors?

Its been a day I reduced my AP from 5 to 3mg risperidone. No sz symptoms but I don’t feel more energy. I think even if I got off meds I wouldn’t have more energy like before. Whats happening? I wasn’t like that on Abilify, I was much more functional. I feel like long term risperidone permanently damaged my brain’s dopamine receptors. Even taking dopamine supplements does nothing good or bad unlike before.

I used to be on 6mg risperidone originally.

This is unacceptable and I don’t even have a pdoc since Jan 2021. I am going to bring it up to my family Dr.

Before this I reduced my dose several times by 1mg not even 2mg and I instantly felt my energy lvl slowly increasing.

It’s going to take a while for the level to decrease in your system. Give it at least couple weeks to flush out

4 Likes

Last time I reduced my dose i felt the effects right away. Anyways I am going to wait at least a week and see. I am on a long waiting list to see a pdoc. Thanks.

If I do good for a while on 3mg risperidone I am going back to 80mg Latuda as I was able to work in an office job while on it.

I was working as an accountant assistant. I already did the training. Sometimes full time sometimes part time.

I wonder if my anger issues that are gone are related to my sz. If so would I still get positive symptoms if I go lower than 3mg risperidone? I have never been on lower than 3mg risperidone before but I have been on 10mg Abilify.

2mg risperidone is equivalent to 16mg Abilify.

I tried looking it up on google, and the only things I could find were a “yes, they do” on Quora(not reliable) and an old post by you Do antipsychotics damage dopamine receptors? .

My personal guess would be, since there are no articles about it, it is either not true or unknown. Just a guess, but IDK.

3 Likes

I’ve actually heard of dopamine hypersensitivity after using antipsychotics in some people, so I would think the opposite could be true in some cases, but like I said, IDK for sure.

Edit: Excuse me, a search calls it “supersensitivity” not “hypersensitivity”, but whatever, the point is the same.

3 Likes

Im sure the pdoc wouldnt give you something that damages receptors. They are very smart people.

It’s probably you getting older, negatives get worse as we age and we naturally get less dopamine in our brain

2 Likes

Im just 32y.o. Others at this age have much more energy than me.

I am on 3mg risperidone, I am tempted to take my dopamine supplement but I am afraid I will get positive symptoms as the minimum AP dose I tried it on was 4mg.

1 Like